MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE PRECISION H; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE PRECISION H; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 71181-70
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 04/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested back for an investigation.A follow-up report will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A caller from a hemodialysis clinic reported their clinic adc meter did not work when they attempted to perform a customer's a blood glucose check by inserting the test strip into the meter.On (b)(6) 2019, the customer exhibited unspecified symptoms of hypoglycemia and was treated by an hcp with "sugar gel" and rushed to the hospital.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
Meter (b)(4) has been returned and investigated using retain test strips.Visual inspection has been performed and no issues were observed.Meter powered on with button depression and with insertion of cal bar and strips.No observed port issue on meter.Meter was able to advance to control testing solution assays, and menu set-up.No malfunction or product deficiency identified.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported strips were not returned.An extended investigation was performed on the reported complaint and it has been determined that there was no indication that the product did not meet specifications.The dhrs (device history review) for the precision strips were reviewed and the dhr showed the strips passed all tests prior to release.Retain testing was performed and all units performed within specification.If the reported strips are returned, the case will be re-opened, and a physical investigation will be performed.This also serves as a correction report.Emdr-64092 was incorrectly filed as an initial mdr 30 day report.Emdr-64092 should have been documented as follow up #1.Emdr-64875 should have been documented as follow up #2 and emdr-82583 is follow up #3.

Brand Name
FREESTYLE PRECISION H
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key8634096
Report Number2954323-2019-04115
Device Sequence Number19286646
Product Code NBW
UDI-Device Identifier00093815711810
UDI-Public00093815711810
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K070984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2020
Device Model Number71181-70
Device Catalogue Number71181
Device Lot Number4500181259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer06/07/2019
02/05/2020
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date06/26/2019
03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;